Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 8:39 AM MDT for Cassia County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 8:39 AM MDT (14:39 UTC)
- Expired
- Aug 5, 2014, 2:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WGUS55 KPIH 051439
FFWPIH
IDC031-052045-
/O.NEW.KPIH.FF.W.0016.140805T1439Z-140805T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
839 AM MDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF BURLEY...
* UNTIL 245 PM MDT TUESDAY
* AT 834 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT OVER AN INCH OF RAIN HAS FALLEN OVER THE AREA IN THE PAST 3
HOURS. AN ADDITIONAL INCH OF RAIN IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 11427 4200 11429 4229 11429 4242 11425
4242 11409 4251 11407 4254 11399 4254 11383
4255 11377 4252 11370 4255 11364 4265 11357
4265 11333 4262 11325 4199 11322 4198 11397
$$
VALLE3 follow-up statements
612
WGUS75 KPIH 051600
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1000 AM MDT TUE AUG 5 2014
IDC031-052045-
/O.CON.KPIH.FF.W.0016.000000T0000Z-140805T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
1000 AM MDT TUE AUG 5 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
CASSIA COUNTY...
AT 955 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN FALLING OVER THE WARNED AREA. AN ADDITIONAL
INCH OF RAIN IS LIKELY UNTIL 2 PM THIS AFTERNOON. MUDSLIDES AND
FLOODING OF SMALL STREAMS IS LIKELY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...IDAHOME
AND BURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 11427 4200 11429 4229 11429 4242 11425
4242 11409 4251 11407 4254 11399 4254 11383
4255 11377 4252 11370 4255 11364 4265 11357
4265 11333 4262 11325 4199 11322 4198 11397
$$
VALLE589
WGUS75 KPIH 051807
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1207 PM MDT TUE AUG 5 2014
IDC031-052045-
/O.CON.KPIH.FF.W.0016.000000T0000Z-140805T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
1207 PM MDT TUE AUG 5 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
CASSIA COUNTY...
AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING OVER THE WARNED AREA. THESE THUNDERSTORMS
WILL PRODUCE HEAVY DOWNPOURS WHICH MAY LEAD TO FLASH FLOODING.
MUDSLIDES AND FLOODING OF SMALL STREAMS IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIEW...
IDAHOME AND BURLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 11427 4200 11429 4229 11429 4242 11425
4242 11409 4251 11407 4254 11399 4254 11383
4255 11377 4252 11370 4255 11364 4265 11357
4265 11333 4262 11325 4199 11322 4198 11397
$$
VALLE834
WGUS75 KPIH 052042
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
242 PM MDT TUE AUG 5 2014
IDC031-052050-
/O.EXP.KPIH.FF.W.0016.000000T0000Z-140805T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
242 PM MDT TUE AUG 5 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MDT FOR CASSIA
COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...MODERATE TO
LOCALLY HEAVY RAIN WILL CONTINUE FOR SEVERAL MORE HOURS. WE WILL BE
REPLACING THE WARNING WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY
SHORTLY.
LAT...LON 4199 11427 4200 11429 4229 11429 4242 11425
4242 11409 4251 11407 4254 11399 4254 11383
4255 11377 4252 11370 4255 11364 4265 11357
4265 11333 4262 11325 4199 11322 4198 11397
$$
KEYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:25 AM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Aug 5, 2:25 AM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 AM MDT TUE AUG 5 2014 .DISCUSSION...THE NEVADA LOW HAS DRIFTED OVER THE RENO AREA...HOWEVER THIS STILL LEAVES AN ELONGATED DEFORMATION AREA STRETCHED ACROSS SOUTHEAST IDAHO WITH GREATER THAN ONE INCH PRECIPITABLE WATER VALUES. THE NAM MODEL FAVORS A POSITION OF SHOWERS AND THUNDERSTORMS TODAY STRETCHED ACROSS SUN VALLEY TO DRIGGS. THE BEAVER CREEK BURN AREA COULD WELL CATCH MORE RAIN TODAY THAN YESTERDAY. FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. THE LOW NEAR RENO APPEARS TO REORGANIZE NEAR THE OWYHEE MOUNTAINS IN SOUTHWEST IDAHO...WITH MODELS ONCE AGAIN FOCUSING MORE PRECIPITATION ACROSS ALL OF THE SOUTH CENTRAL AND CARIBOU HIGHLANDS ON THURSDAY. IF THIS HOLDS TRUE...THE FLASH FLOOD WATCHES WILL LIKELY BE EXTENDED. BY FRIDAY...A LOW PRESSURE TROUGH MOVES QUICKLY INLAND THROUGH SOUTHWESTERN CANADA AND WASHINGTON STATE. THIS MAY TEMPORARILY DISRUPT THE MONSOON MOISTURE ACROSS IDAHO. THE LOW PASSING THROUGH CANADA MOVES QUICKLY OFF TO THE EAST AND BY THE WEEKEND MODELS SHOW DISAGREEMENT IN HANDLING OF A NEW CUT OFF LOW FEATURE STRANDED NEAR THE CALIFORNIA COAST. SOMEWHERE AROUND SUNDAY OR MONDAY THE MONSOON MOISTURE COULD BE SET UP TO SURGE NORTH THROUGH NEVADA TO IDAHO. RS && .AVIATION...ANOTHER DAY OF MONSOON MOISTURE WILL RESULT IN SCT SHOWERS AND A FEW TSTMS. GREATER COVERAGE EXPECTED LATER THIS AFTN. OVERALL CONDITIONS EXPECTED TO REMAIN VFR. HEDGES && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO FLOW INTO IDAHO AS THE REMAINS OF A TROPICAL SYSTEM LINGERS OVER THE GREAT BASIN. SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS...ESPECIALLY IN THE LATE AFTERNOON...WILL CONTINUE THROUGH THE END OF THE WEEK. HEAVY RAINFALL AMOUNTS ARE POSSIBLE. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ018-031-032. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ022>025. &&
In the hours before
Local storm report, Aug 5, 8:10 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
810 AM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN OAKLEY 42.24N 113.88W
08/05/2014 M0.90 INCH CASSIA ID CO-OP OBSERVER
18-HOUR RAINFALL TOTAL.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:00 PM MDT | Flash Flood Warning | PIH | Bonneville, Jefferson, Madison | 60 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:18 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:42 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PIH | Power | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:50 PM MDT | Flash Flood Warning | PIH | Caribou | 3 hr |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.